Alert archive / Washington / Gale Warnings in 2011

Gale Warning 56, NWS Seattle, WA

June 7, 2011

NWS Seattle, WA issued this gale warning at Jun 7, 2011, 10:34 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 10:34 PM PDT (05:34 UTC)
Expired
Jun 8, 2011, 2:00 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WHUS76 KSEW 080534
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1034 PM PDT TUE JUN 7 2011

PZZ131-132-081200-
/O.UPG.KSEW.SC.Y.0736.000000T0000Z-110608T1200Z/
/O.NEW.KSEW.GL.W.0056.110608T0534Z-110608T0900Z/
/O.EXB.KSEW.SC.Y.0734.110608T0900Z-110608T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1034 PM PDT TUE JUN 7 2011

...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 2 AM TO 5 AM PDT WEDNESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WEST WINDS 25 TO 35 KNOTS EASING TO 15 TO 25
  KNOTS. WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-081200-
/O.CON.KSEW.SC.Y.0734.000000T0000Z-110608T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1034 PM PDT TUE JUN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY. 

* WIND AND WAVES...NORTHWEST WINDS 15 TO 25 KNOTS THROUGH 
  TONIGHT. WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 8:52 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 7, 8:52 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
852 PM PDT TUE JUN 7 2011

.SYNOPSIS...AN UPPER LOW WILL MOVE THROUGH THE AREA TONIGHT...
BRINGING ISOLATED SHOWERS. SHOWERS WILL TAPER WEDNESDAY AS THE LOW
PULLS AWAY AND AN UPPER RIDGE BUILDS IN FROM THE WEST. A SECOND
UPPER TROUGH WILL BRING A CHANCE OF SHOWERS LATER THURSDAY AND
THURSDAY NIGHT. ONSHORE FLOW WILL PREVAIL FRIDAY THROUGH EARLY NEXT
WEEK FOR CONTINUED MOSTLY CLOUDY WEATHER.

&&

.SHORT TERM...SHOWERS ARE DECREASING ACROSS WESTERN WA THIS EVENING
AS AN UPPER LEVEL LOW SHIFTS EAST OF THE CASCADES. IN FACT...THERE
IS A BIT OF CLEARING IN THE INTERIOR BUT CLOUDS SHOULD FILL BACK IN
OVERNIGHT. THE LOW WILL MOVE OVER SE WA WED AFTERNOON...WITH MAINLY
DRY WEATHER ACROSS THE WEST SIDE. PRESSURE GRADIENTS WILL SLACKEN A
BIT AND WE SHOULD SEE PARTLY SUNNY SKIES...AT LEAST DURING THE
AFTERNOON.

AN UPPER LEVEL RIDGE WILL BRING A LITTLE MORE SUNSHINE AND SLIGHTLY
WARMER WEATHER ON THU. THIS RIDGE WILL QUICKLY DEPART BY FRI AS
ANOTHER TROUGH MOVES INLAND. SO EXPECT MORE CLOUDS AND A FEW SHOWERS
AS THIS NEXT SYSTEM PASSES BY. 33

.LONG TERM...LONG RANGE MODELS DIFFER WITH THE DETAILS BUT THE
GENERAL IDEA IS FOR WESTERLY FLOW ALOFT TO CONTINUE SATURDAY THROUGH
TUESDAY WITH VARYING AMOUNTS OF WEAK TROUGHING AND WEAK RIDGING. AT
THE LOW LEVELS...ONSHORE FLOW WILL CONTINUE. FOR NOW HAVE GONE WITH
A MOSTLY CLOUDY BUT ALSO MOSTLY DRY FORECAST. THE LATEST ECMWF DOES
BRING A FAIRLY WET SYSTEM THROUGH SUNDAY NIGHT AND MONDAY BUT THIS
IS A NEW WRINKLE AND AT ODDS WITH THE GFS AND...TO A LESSER
EXTENT...THE CANADIAN. SCHNEIDER

&&

.AVIATION...UPPER LEVEL LOW PRES OVER SOUTHEAST WASHINGTON MOVING
AWAY TO THE SOUTHEAST. STILL A FEW SHOWERS ASSOCIATED WITH THIS LOW
BUT THEY ARE MAINLY CONFINED TO THE CASCADES AND SOUTH. MODERATE
ONSHORE SURFACE FLOW. AIR MASS MOIST.

BIG CLEAR AREA OPENED UP OVER CENTRAL PUGET SOUND BUT MOST OTHER
AREAS REMAIN CLOUDY. THERE IS A GENERALLY SCATTERED DECK AROUND 3-4K
FT AND A BROKEN TO OVERCAST LAYER AROUND 8K FT. MOST TERMINALS WILL
PROBABLY SEE THE LOWER DECK BECOME A CEILING WHICH WILL LIKELY LOWER
TO MVFR OVERNIGHT. SOME CLEARING TOMORROW ESPECIALLY IN THE
AFTERNOON.

KSEA...DISCUSSION ABOVE APPLIES. WINDS LIKELY TO REMAIN SOUTHERLY
6-10 KT ALL NIGHT AND WEDNESDAY MORNING...THEN TRY TO TURN
NORTHWESTERLY IN THE AFTERNOON. CHB

&&

.MARINE...ONSHORE FLOW IS SLACKENING AS A WEAK LOW DEVELOPS ALONG
THE VANCOUVER ISLAND COAST. THE GALE WARNING IN THE STRAIT EXPIRED
EARLIER AND NOW THERE IS ONLY A SMALL CRAFT ADVISORY IN THE STRAIT
AND THE OUTER COASTAL WATERS. EVEN THESE ADVISORIES MAY LAPSE LATER
TONIGHT.

ONSHORE GRADIENTS RESUME WEDNESDAY AFTERNOON AND WILL PROBABLY BRING
AT LEAST SMALL CRAFT ADVISORY WESTERLIES TO THE STRAIT EACH
AFTERNOON AND EVENING THROUGH THE END OF THE WEEK. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY OUTER COAST AND CENTRAL AND EAST STRAIT.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:04 AM PDTGale WarningSEW116 min
Jun 8, 3:04 AM PDTSmall Craft AdvisorySEW29 hr
Jun 8, 3:04 AM PDTSmall Craft Advisory for Hazardous SeasSEW8 hr

Nearby

Gale Warnings in Washington, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.